Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/34063
Title: A stochastic process-based model for the positional error of line segments in GIS
Authors: Shi, W 
Liu, W
Issue Date: 2000
Publisher: Taylor & Francis
Source: International journal of geographical information science, 2000, v. 14, no. 1, p. 51-66 How to cite?
Journal: International journal of geographical information science 
Abstract: This paper presents a model for describing the positional error of line segments in geographical information systems (GIS). The model is based on stochastic process theory with the assumptions that the errors of the endpoints of a line segment follow two-dimensional normal distributions. The distribution and density functions of the line segments are derived statistically. The uncertainty information matrix of line segments is derived to indicate the error of an arbitrary point on the line segment. This model covers the cases where two-end points are correlated to each other and points on the line segment are stochastically continuous to each other. The model is a more generic error band model than those previously developed and is called the G-Band model.
URI: http://hdl.handle.net/10397/34063
ISSN: 1365-8816
EISSN: 1362-3087
DOI: 10.1080/136588100240958
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

85
Last Week
0
Last month
0
Citations as of Apr 25, 2018

WEB OF SCIENCETM
Citations

62
Last Week
0
Last month
0
Citations as of Apr 25, 2018

Page view(s)

47
Last Week
0
Last month
Citations as of Apr 22, 2018

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.